Epilepsy & Seizures Support Group

Epilepsy (often referred to as a seizure disorder) is a chronic neurological condition characterized by recurrent unprovoked seizures. It is commonly controlled with medication, although surgical methods are used as well. Seizures (or convulsions) are temporary abnormal electrophysiologic phenomena of the brain, resulting in abnormal synchronization of electrical neuronal activity.

1 Online
1 Online

Keppra

TBone has been changed to Keppra for his seizures. The dr started him on 500 mg a day and now he is on 1000 mg a day. She wants him on 2000 mg a day....
He is having a lot more axiety and impulsivity which has always been a problem. He takes off running ~ not really going to or from anything and doesn't even seem to know what he is doing.
Has anybody else had these kind of feelings from Keppra or anyother med? It seems like no matter what he is on, the behaviors get worse.
He also takes Prozac and Risperdal to help control the impulsiveness.
As you can tell by my rambling....I am VERY frustrated as I feel I am not helping my son, but actually contributing to his problems.....
Any suggestions, advice or help???

Replies

deleted_user
deleted_user

I was on Keppra as my first AED, and the doctor started me out on a dose way too high- 1500mg/day as my starting dose, and it had the opposite effect for me- I was in a fog and wanted to sleep. Maybe call his neuro again? Have you looked up Keppra on epilepsy.com? You might find an answer there.
deleted_user
deleted_user

I just started on keppra and am on 1000 mg a day and weight 180lbs. I have headaches and am in a fog and want to get off of it as soon as possible. I cannot imagine being a child being on such a high dosage. I checked out your photos and think that getting Tbones weight down might help a lot. It will give him the sense that there are things that he can control. Is he involved in sports? It is easy for me to give advice as I do not have to walk in your shoes.
deleted_user
deleted_user

Yes I got some advice get off of the keppra. What happened to me was mood swings, insomnia, Irregular sleep patterns, sometimes very aggresive, Felt like i was in a constant fog, couldn't concentrate.
for all side effects go to this address
http://www.rxlist.com

Jason
deleted_user
deleted_user

Thanks for all your advice and suggestions....we go back to the neuro tomorrow morning and I am going to talk to her about it.
Thanks again......
deleted_user
deleted_user

I am glad I was able to help shed some light on the problem for you. Did they change the meds?

Jason
deleted_user
deleted_user

Jason....yes, the dr changed him from Keppra to Depakote yesterday. He's been on this before, and I really don't like it cause it caused him to gain soooo much weight and he had problems with his liver levels.....but even so, the dr wants to try it for a little while again. He is also going to have surgery soon so maybe he won't have to be on it too long.
deleted_user
deleted_user

Ive been put on keppra 250.mg for a month then 500mg for a month wont see the doc till feb. next year, which is odd. find sleeping hard to get to, and feel diff, drinking lots and grinding teeth.
deleted_user
deleted_user

Oh wow! Thanks for posting! My 11yr old daughter is on 2500
Keppra xr, started on 1000. Her OCD has been getting worse, but I didn't see the connection. She was just put on 5mg Lexapro.
deleted_user
deleted_user

I just read the rest of the posts! Oh my! My daughter has been having mood swings, headaches, trouble sleeping too!
She already had these problems before, but they seem worse. Guess what? The dr. are starting to think Shailyn has mental problems, but it seems its the med.
deleted_user
deleted_user

my doctor is having me split a 750 Keppra XR, so 375mg nightly for one month.
my question is.....has anyone ever heard of splitting an extended release pill?
and.....is 375mg too small amount to see any changes in my seizures??
deleted_user
deleted_user

I woke this morning with swollen eyelids and burning, itching, watery eyes....also, my face was a little swollen, but it went away after a few hours.

Do you think this is an allergic reaction to the Keppra??
tattyhead184
tattyhead184

I had terrible side-effects due to Keppra and had to come off of them. It could be they're just making things worse. There should be a leaflet that comes with them, listing side effects. If you recognise any listed, you need to go back to your doctor. Take note of the SEVERE side effects in this link. http://www.drugs.com/sfx/keppra-side-effects.html I wish you the best of luck with this.
deleted_user
deleted_user

I also had an episode of heart racing and palpations...
I called my Neuro....and was told it was an allergic reaction and to stop the Keppra!!
Keppra is the third AED that I have had an allergic reaction to.
So frustrated!!
deleted_user
deleted_user

I am certainly glad I read this. my daughter is on 1000 a day and she has mood swings, sleep issues, anxiety that is getting worse and odd outbursts as well. She says she always feels in a fog (which she says she feels like she out of it). I have told the Dr about some of these symptoms, but he dismisses them. He started her out on 1000 a day, but good thing is she went 4 months with no seizure until here recently she forgot to take her meds and she had one at school. I adore her and I just want her to not have these side effects that make things even worse
deleted_user
deleted_user

anyone who is taking Keppra should also take something called SAM-e. I have recently been diagnosed with temporal lobe seizures and the doctor put me on Keppra, i experienced all of the mood side effects, depression, aggravation, hostility, anxiety, ect... the first night that i took SAM-e all of those feelings went away and now I'm experiencing non of the side effects even after a couple months of being on it. just because you or your child is acting differently or reacting to the drug badly doesn't mean you have to change meds and most likely go through the same thing. you can buy SAM-e at any drug store and can take Keppra and still go about your day unaltered by its side effects.